Alert archive / California / Wind Advisories in 2012

Wind Advisory 27, NWS Hanford, CA

June 9, 2012

NWS Hanford, CA issued this wind advisory at Jun 9, 2012, 3:30 AM PDT. It took effect at Jun 9, 2012, 4:00 AM PDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2012, 3:30 AM PDT (10:30 UTC)
In effect from
Jun 9, 2012, 4:00 AM PDT
Expired
Jun 9, 2012, 10:00 PM PDT
In force
18 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

537 
WWUS76 KHNX 091030
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
330 AM PDT SAT JUN 9 2012

...WINDY TODAY AND THIS EVENING...

.AN UPPER-LEVEL TROUGH WILL BRING WINDY CONDITIONS TO THE KERN
COUNTY MOUNTAINS AND SOUTHEASTERN KERN DESERT TODAY. WINDS WILL
SUBSIDE AFTER MIDNIGHT TONIGHT.

CAZ095-099-091830-
/O.NEW.KHNX.WI.Y.0027.120609T1100Z-120610T0500Z/
KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT-
330 AM PDT SAT JUN 9 2012

...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR
THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN COUNTY
DESERT. 

* WINDS: WEST TO NORTHWEST 20 TO 30 MPH. GUSTS AROUND 45 MPH THIS
  MORNING WILL INCREASE TO AROUND 55 MPH THIS AFTERNOON AND
  EVENING. GUSTS MAY REACH 60 MPH AT TIMES BELOW WIND FAVORED
  PASSES AND CANYONS.

* TIMING: GUSTY WINDS WILL BECOME MORE WIDESPREAD THIS MORNING AND
  CONTINUE INTO THE EVENING HOURS.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...TEHACHAPI...LAKE ISABELLA.

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE VEHICLES INCLUDING TRUCKS...CAMPERS...AND TRAILERS.
  MAJOR ROADS AFFECTED INCLUDE INTERSTATE 5 OVER THE GRAPEVINE...
  HIGHWAY 58 THROUGH AND BELOW THE TEHACHAPI PASS...AND HIGHWAY
  178 THROUGH THE WALKER PASS...AND HIGHWAY 14 AND U.S. 395 IN THE
  DESERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ089>091-091830-
/O.NEW.KHNX.WI.Y.0027.120609T1800Z-120610T0500Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-
330 AM PDT SAT JUN 9 2012

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM
PDT THIS EVENING FOR THE CENTRAL AND SOUTHWESTERN SAN JOAQUIN
VALLEY. 

* WINDS: NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING: WINDS WILL INCREASE BY MIDDAY AND CONTINUE INTO THE
  EVENING BEFORE DIMINISHING AFTER MIDNIGHT.

* LOCATIONS INCLUDE: HANFORD...LEMOORE...AVENAL...CORCORAN...
  MERCED...MADERA...FRESNO...LOS BANOS...COALINGA...MENDOTA.

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE VEHICLES INCLUDING TRUCKS...CAMPERS...AND TRAILERS.
  PATCHY BLOWING DUST IS POSSIBLE...ESPECIALLY NEAR RECENTLY
  PLOWED FIELDS. MAJOR ROADS AFFECTED INCLUDE THE INTERSTATE 5
  CORRIDOR AND HIGHWAYS 41...43...99...152 AND 198.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SANGER

WEATHER.GOV/HANFORD
3 follow-up statements
708 
WWUS76 KHNX 091842
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1142 AM PDT SAT JUN 9 2012

...WINDY TODAY AND THIS EVENING...

.AN UPPER-LEVEL TROUGH WILL BRING WINDY CONDITIONS TO THE KERN
COUNTY MOUNTAINS AND SOUTHEASTERN KERN DESERT TODAY. WINDS WILL
SUBSIDE AFTER MIDNIGHT TONIGHT.

CAZ089>091-095-099-100500-
/O.CON.KHNX.WI.Y.0027.000000T0000Z-120610T0500Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS-
SOUTHEASTERN KERN COUNTY DESERT-
1142 AM PDT SAT JUN 9 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING
FOR [!!!GIVE SPECIFIC AREA!!!]. 

* WINDS: NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING: WINDS WILL INCREASE BY MIDDAY AND CONTINUE INTO THE 
  EVENING BEFORE DIMINISHING AFTER MIDNIGHT.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...TEHACHAPI...LAKE ISABELLA...HANFORD...LEMOORE... 
  AVENAL...CORCORAN...MERCED...MADERA...FRESNO...LOS BANOS... 
  COALINGA...MENDOTA 

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE VEHICLES INCLUDING TRUCKS...CAMPERS...AND TRAILERS.
  PATCHY BLOWING DUST IS POSSIBLE...ESPECIALLY NEAR RECENTLY
  PLOWED FIELDS. MAJOR ROADS AFFECTED INCLUDE INTERSTATE 5 OVER
  THE GRAPEVINE...HIGHWAY 58 THROUGH AND BELOW THE TEHACHAPI
  PASS...AND HIGHWAY 178 THROUGH THE WALKER PASS...AND HIGHWAY 14
  AND U.S. 395 IN THE DESERT. MAJOR ROADS AFFECTED IN THE SAN
  JOAQUIN VALLEY INCLUDE THE INTERSTATE 5 CORRIDOR AND HIGHWAYS
  41...43...99...152 AND 198.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DCH

WEATHER.GOV/HANFORD
002 
WWUS76 KHNX 092239 AAA
NPWHNX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE HANFORD CA
339 PM PDT SAT JUN 9 2012

...WINDY TODAY AND THIS EVENING...

.AN UPPER-LEVEL TROUGH WILL BRING WINDY CONDITIONS TO THE KERN
COUNTY MOUNTAINS AND SOUTHEASTERN KERN DESERT TODAY. WINDS WILL
SUBSIDE AFTER MIDNIGHT TONIGHT.

CAZ089>091-095-099-100500-
/O.CON.KHNX.WI.Y.0027.000000T0000Z-120610T0500Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS-
SOUTHEASTERN KERN COUNTY DESERT-
339 PM PDT SAT JUN 9 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING
FOR THE CENTRAL AND SOUTHWESTERN SAN JOAQUIN VALLEY AND THE KERN
COUNTY MOUNTAINS AND SOUTHEASTERN KERN COUNTY DESERT.

* WINDS: WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS AROUND 45 MPH.
  GUSTS UP TO 55 MPH BELOW WIND FAVORED PASSES AND CANYONS IN THE
  KERN COUNTY DESERT.

* TIMING: WINDS WILL CONTINUE INTO THE EVENING BEFORE DIMINISHING
  AFTER MIDNIGHT.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...TEHACHAPI...LAKE ISABELLA...HANFORD...LEMOORE...
  AVENAL...CORCORAN...MERCED...MADERA...FRESNO...LOS BANOS...
  COALINGA...MENDOTA

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT FOR 
  HIGH PROFILE VEHICLES INCLUDING TRUCKS...CAMPERS...AND 
  TRAILERS. PATCHY BLOWING DUST IS POSSIBLE...ESPECIALLY NEAR 
  RECENTLY PLOWED FIELDS. MAJOR ROADS AFFECTED INCLUDE 
  INTERSTATE 5 OVER THE GRAPEVINE...HIGHWAY 58 THROUGH AND 
  BELOW THE TEHACHAPI PASS...AND HIGHWAY 178 THROUGH THE 
  WALKER PASS...AND HIGHWAY 14 AND U.S. 395 IN THE DESERT. 
  MAJOR ROADS AFFECTED IN THE SAN JOAQUIN VALLEY INCLUDE THE 
  INTERSTATE 5 CORRIDOR AND HIGHWAYS 41...43...99...152 AND 
  198.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DCH

WEATHER.GOV/HANFORD
460 
WWUS76 KHNX 100440
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
940 PM PDT SAT JUN 9 2012

CAZ089>091-095-099-100545-
/O.EXP.KHNX.WI.Y.0027.000000T0000Z-120610T0500Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS-
SOUTHEASTERN KERN COUNTY DESERT-
940 PM PDT SAT JUN 9 2012

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING FOR THE
SAN JOAQUIN VALLEY AND THE KERN COUNTY MOUNTAINS AND DESERTS.
WINDS HAVE DECREASED TO BELOW ADVISORY THRESHOLDS.

$$

JMB

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jun 8, 9:11 PM PDT, 6 hours 19 minutes earlier.

Area forecast discussion, Jun 8, 9:11 PM PDT, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
911 PM PDT FRI JUN 8 2012

.SYNOPSIS...AN UPPER LEVEL AREA OF LOW PRESSURE WILL STAY TO THE
NORTH OF THE AREA WHICH WILL KEEP THE AREA DRY BUT TEMPERATURES
WILL REMAIN SLIGHTLY BELOW NORMAL THROUGH SATURDAY. WEAK HIGH
PRESSURE WILL BEGIN TO BUILD INTO THE REGION ON SUNDAY AND WILL
BRING A WARMING TREND THROUGH THE MIDDLE OF NEXT WEEK AND KEEP
TEMPERATURES NEAR NORMAL.

&&

.DISCUSSION...A LARGE UPPER LOW CURRENTLY PUSHING THROUGH THE PAC
NW HAS STRENGTHENED SURFACE P-GRADS RESULTING IN INCREASED WINDS
ACROSS MUCH OF OUR CWFA EARLIER THIS EVENING. WINDS NEARED
ADVISORY CRITERIA OVER PORTIONS OF THE KERN COUNTY DESERTS AND
WESTERN SAN JOAQUIN VALLEY...BUT HAVE SINCE DECREASED AS P-GRADS
HAVE BEGAN TO SUBSIDE. 00Z WRF IS INDICATING THE MAIN TROUGH AXIS
ASSOCIATED WITH THIS UPPER LOW IS EXPECTED TO CROSS CENTRAL CA BY
LATE TONIGHT. AS A RESULT...EXPECT AFTERNOON TEMPERATURES TO BE
SLIGHTLY BELOW SEASONAL NORMALS ON SATURDAY AS HEIGHTS AND
THICKNESSES LOWER. SKIES ARE MAINLY CLEAR ACORSS OUR AREA THIS
EVENING AS THE MOISTURE ASSOCIATED WITH THIS TROUGH HAS REMAINED
WELL TO THE NORTH OF OUR CWFA. TEMPERATURES ARE GENERALLY TRENDING
2-4 DEG F BELOW YDAY AND ARE ON TRACK TO REACH FORECASTED LOWS.
SINCE THE FORECAST FOR TONIGHT AND SATURDAY LOOK TO BE IN GOOD
SHAPE...AM NOT PLANNING ANY UPDATES THIS EVENING.

00Z WRF AND GFS ARE IN GOOD AGREEMENT WITH BUILDING THE EPAC RIDGE
INTO CA ON SUNDAY RESULTING IN ANOTHER WARMING TREND ACROSS OUR
AREA AS HEIGHTS AND THICKNESSES RISE THROUGH TUESDAY. IN FACT BY
TUESDAY...HIGH TEMPERATURES ACROSS MUCH OF THE SAN JOAQUIN VALLEY
AND KERN COUNTY DESERTS WILL EXCEED THE CENTURY MARK.

THE MEDIUM RANGE MODELS INDICATE THE RIDGE WILL WEAKEN BY
WEDNESDAY AS A LARGE UPPER LOW DROPS OUT OF THE GULF OF AK. THIS
SYSTEM WILL RESULT IN A DEEPENING UPPER TROUGH OVER THE WESTERN
CONUS BY THE END OF THE WEEK...BUT DIFFERENCES EXIST IN THE
STRENGTH AND POSITION OF THE UPPER LOW CENTER. HEIGHT AND
THICKNESS FALLS SUGGEST TEMPERATURES WILL LOWER TO SEASONAL
NORMALS BY THE END OF THE NEXT WEEK. RH PROGS INDICATE OUR AREA
WILL REMAIN MAINLY CLEAR THROUGH NEXT FRIDAY.

&&

.AVIATION...VFR ACROSS THE CENTRAL CA INTERIOR THRU 06Z SUN. AREAS
OF SFC WINDS 25 KT TO 35 KTS WEST SIDE OF THE SAN JOAQUIN
VALLEY...TEHACHAPI MTNS...AND KERN COUNTY DESERTS FROM 18Z SAT
THRU 06Z SUN.

&&

.AIR QUALITY ISSUES...NONE.

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS HIGH.

THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...DS
AVN/FW...BINGHAM
SYNOPSIS...ANDERSEN

WEATHER.GOV/HANFORD

Nearby

Wind Advisories in California, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.